Alert archive / New York / Gale Warnings in 2016

Gale Warning 32, NWS New York, NY

November 11, 2016

NWS New York, NY issued this gale warning at Nov 11, 2016, 5:26 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2016, 5:26 PM EST (22:26 UTC)
Expired
Nov 11, 2016, 10:54 PM EST
In force
5 hr
Issued by
NWS New York, NY

The text

As transmitted.

086 
WHUS71 KOKX 112226
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
526 PM EST FRI NOV 11 2016

...ROUGH CONDITIONS ON THE WATERS...

ANZ350-353-355-120630-
/O.UPG.KOKX.SC.Y.0101.000000T0000Z-161112T1500Z/
/O.NEW.KOKX.GL.W.0032.161111T2226Z-161112T0500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
526 PM EST FRI NOV 11 2016

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-120630-
/O.CON.KOKX.SC.Y.0101.000000T0000Z-161112T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
526 PM EST FRI NOV 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-120630-
/O.CON.KOKX.SC.Y.0101.000000T0000Z-161112T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
526 PM EST FRI NOV 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
1 follow-up statement
361 
WHUS71 KOKX 120354
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1054 PM EST FRI NOV 11 2016

...ROUGH CONDITIONS ON THE WATERS...

ANZ350-353-355-121200-
/O.CAN.KOKX.GL.W.0032.000000T0000Z-161112T0500Z/
/O.EXB.KOKX.SC.Y.0101.000000T0000Z-161112T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1054 PM EST FRI NOV 11 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. 

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-121100-
/O.CON.KOKX.SC.Y.0101.000000T0000Z-161112T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
1054 PM EST FRI NOV 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-121100-
/O.CON.KOKX.SC.Y.0101.000000T0000Z-161112T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1054 PM EST FRI NOV 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 11, 4:02 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 11, 4:02 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service New York NY
402 PM EST Fri Nov 11 2016

.SYNOPSIS...
High pressure builds in tonight and lasts through Monday. Weak low
pressure moving up the coast will impact the region from Monday
night into Wednesday, followed by a trailing upper level
disturbance Wednesday night into Thursday. High pressure and drier
weather should return Thursday night into Friday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Clear sky for tonight with high pressure building in. Cold air
advection will maintain gusty conditions at least in the evening
hours, but winds will still be high enough to preclude frost
formation late at night. Have left up the Freeze Warnings where they
were already posted. It's a close call, and at least half of each of
these zones might not get down to freezing, but there's not enough
confidence to remove the warning altogether.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Sunny and not as breezy for Saturday, but cooler. The mixing depth
will be limited by subsidence, so expecting highs mostly 45-50
across the forecast area. This is about 5 to 8 degrees below normal.

Dry weather continues Saturday night. With a mostly clear sky and
winds that could go potentially light to calm for a long enough
period, might need to add frost into the forecast for some areas.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Sunny with seasonable temps on Sunday as high pressure passes to the
south. Pressure gradient between the high and and a cold front
approaching the upper Great Lakes should result in a westerly breeze
gusting to about 20 mph. Clear skies Sunday night and diminishing
winds should result in typically cool nighttime temps, with 40-45
invof NYC, 30s most elsewhere, and 25-30 in the interior valleys and
Long Island Pine Barrens.

A weak closed low aloft moving from the TN Valley on Sunday to the
Mid Atlantic region Monday-Tuesday should result in increasing
clouds Mon afternoon, and chance of rain late Mon night especially
along the coast. The slow moving low should continue the rain threat
into at least Tue night or Wed morning. Chance PoP for showers
continues into Wed night, and slight chance PoP into Thu, until a
trailing full latitude upper trough clears the area.

Forecast for this entire time frame is slower overall than what
GFS/ECMWF model guidance suggest. At any rate, dry wx should return
by Friday if not sooner.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
High pressure builds from the west behind a cold front tonight
into Saturday.

NW winds prevail, and will remain quite gusty through early evening.
Gusts continue tonight, although become less frequent for some of
the outlying airports later.

NW winds persist Saturday morning, around 10 kt.

After a few stratocu clouds late this afternoon, generally clear
skies are expected.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Winds remain to the right of 310 magnetic
through this evening. A gust up to 40 kt cannot be ruled out.

KLGA TAF Comments: Winds remain to the right of 310 magnetic
through this evening. A gust up to 40 kt cannot be ruled out.

KEWR TAF Comments: Winds remain to the right of 310 magnetic
through this evening. A gust up to 40 kt cannot be ruled out.

KTEB TAF Comments: NW winds continue through this evening. A gust
up to 35 kt cannot be ruled out.

KHPN TAF Comments: NW winds continue through this evening. A gust
up to 35 kt cannot be ruled out.

KISP TAF Comments: NW winds continue through this evening. A gust
up to 35 kt cannot be ruled out.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday afternoon-Monday evening...VFR.
.Monday night-Tuesday...Mainly VFR. Possible sub-VFR in rain.
.Wednesday...Sub-VFR possible in rain.

&&

.MARINE...
Winds will gradually subside tonight, but there still could be a
gust or two up to 35 KT until early this evening. SCA continues on
all waters through tonight, and have extended it on the ocean waters
into Saturday morning due to gusts. Winds and seas then remain below
criteria thresholds through at least Sat evening.

SCA conditions expected on the ocean via moderate westerly flow
gusting to 25-30 kt and seas building as high as 6 ft from late
Sat night into Sunday evening. There could also be a few gusts up
to 25 kt on the eastern Sound on Sunday. Lingering seas up to 5
ft possible on the ocean E of Moriches Inlet later Sunday night
into Monday.

Minimal SCA conditions may be possible on the ocean on Tuesday as NE
flow increases ahead of approaching weak low pressure, also in NW
flow on Thu as the low departs.

&&

.HYDROLOGY...
There is potential for about 1/2 inch of rain from late Monday night
into late Tuesday night or Wednesday morning, especially east of
NYC, as weak low pressure approaches. Wetter model solutions still
suggest up to an inch may be possible, but given the relatively dry
pattern this does not seem as likely.

&&

.TIDES/COASTAL FLOODING...
There could be some minor coastal flooding in spots early next week
as astronomical high tides themselves approach or even touch minor
flood thresholds. Main time frame of concern is Tuesday via
increasing NE flow as weak low pressure move up the coast.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Freeze Warning from 3 AM to 8 AM EST Saturday for NYZ071-078-
     080.
NJ...Freeze Warning from 3 AM to 8 AM EST Saturday for NJZ106-108.
MARINE...Small Craft Advisory until 6 AM EST Saturday for ANZ330-335-
     338-340-345.
     Small Craft Advisory until 10 AM EST Saturday for ANZ350-353-
     355.

&&

SYNOPSIS...JC/Goodman
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...Goodman
AVIATION...PW
MARINE...JC/Goodman
HYDROLOGY...JC/Goodman
TIDES/COASTAL FLOODING...Goodman
Hazardous weather outlook, Nov 11, 3:42 AM EST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
342 AM EST FRI NOV 11 2016

CTZ005>012-NJZ002-004-006-103>105-107-NYZ067>070-072>075-079-081-
176>179-120845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
342 AM EST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ106-108-NYZ071-078-080-120845-
EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
342 AM EST FRI NOV 11 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-120845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
342 AM EST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:31 AM ESTFreeze WarningOKXSuffolk, Westchester28 hr

Nearby

Gale Warnings in New York, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.